MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T4, SELF RETAINING,MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T4, SELF RETAINING,MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T4, SELF RETAINING,MINI AO
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a (b)(6) 2021 small finger metacarpal orif procedure the tip of an ar18700-09, driver shaft (lot 1391937), broke off in the head of a screw in the patient.The tip of the driver was unable to be retrieved and remains in the screw head that is implanted in the patient.
 
Additional Manufacturer Narrative
It was reported that the driver had broken off into the screw head.The reported event is confirmed upon investigation of the returned product.- visual evaluation identified that the tip of the driver had fractured.Additionally, unrelated to the reported event, the tip was found to have twisted.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is over torquing the driver leading to the tip breakage.

Brand Name
DRIVER SHAFT, T4, SELF RETAINING,MINI AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11230961
Report Number1220246-2021-02501
Device Sequence Number17169824
Product Code LXH
UDI-Device Identifier00888867313781
UDI-Public00888867313781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T4, SELF RETAINING,MINI AO
Device Catalogue NumberAR-18700-09
Device Lot Number1391937
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;